Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
precision response

Does anyone elses face go really red on a topical Retinoid?

Recommended Posts

Not that I've had that much success with topical retinoids in the past (differin & retin-a), the thing that really gets me is that my face turns a nice hue of red. I naturally have fair skin, but this red tone throughout my face seriously puts my confidence levels at about 0.

I understand these medications can make you more sensitive to the sun, but I did use sunscreen whilst on them in the past (I'm fairly sure it wasn't the sun that was making my face red?).

I am thinking about trying tazorac, but I want to hear people's opinions on 'red faces' whilst usings topical retinoids.

Share this post


Link to post
Share on other sites

I hear ya!

My skin is constantly red aswell...I mainly use Differin, have been on and off it for a few years.

The differin really helps...but the downside REDNESS lol.

Are u mousturising?

I am really bad at it, I have to start mousturizing:)!

Share this post


Link to post
Share on other sites

Not that I've had that much success with topical retinoids in the past (differin & retin-a), the thing that really gets me is that my face turns a nice hue of red. I naturally have fair skin, but this red tone throughout my face seriously puts my confidence levels at about 0.

I understand these medications can make you more sensitive to the sun, but I did use sunscreen whilst on them in the past (I'm fairly sure it wasn't the sun that was making my face red?).

I am thinking about trying tazorac, but I want to hear people's opinions on 'red faces' whilst usings topical retinoids.

I've only been using Differin(cream) for a little over 2 weeks; applied every other night, and my nose and upper cheeks seem a little red. I also have very fair skin. I've been asking myself the sunscreen question too. I have been doing some gardening, but I have been using my sunscreen(spf 15) as well as make-up. I haven't had a sunburn on my face since I was 12. I am going to switch to spf 30 and see what happens.

Share this post


Link to post
Share on other sites

Maybe it´s just some initial irritation?

My upper cheeks are sensitive aswell and i don´t use differin on my nose. Since i started using less amount of differin i feel it´s getting better. Sparingly is the magic word lol.

Share this post


Link to post
Share on other sites

If you're getting redness from retinoids, then you're probably using too much, too fast. You should be easing your skin into it. It took me about two weeks of applying Retin-A before I was able to ramp up to using it every night, and even then I have to give my skin a night off every week or so. Also, make sure that you are using the bare minimum ...just enough to coat your skin, about a pea-sized amount.

Share this post


Link to post
Share on other sites

If you're getting redness from retinoids, then you're probably using too much, too fast. You should be easing your skin into it. It took me about two weeks of applying Retin-A before I was able to ramp up to using it every night, and even then I have to give my skin a night off every week or so. Also, make sure that you are using the bare minimum ...just enough to coat your skin, about a pea-sized amount.

Caff,

Are you currently using Retin-a or Retin-a Micro?

Cheers.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×